{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,7]],"date-time":"2026-06-07T12:48:45Z","timestamp":1780836525263,"version":"3.54.1"},"reference-count":12,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2017,7,28]]},"abstract":"<jats:p>A 15-year-old non-diabetic Caucasian girl presented with sudden onset of seizures, unrecordable blood glucose readings and acute renal failure. She denied any medication ingestion and no other precipitating factors were encountered for this acute presentation. She was treated with intravenous glucose infusion and hydrocortisone injection. Investigations showed a non-ketotic hypoglycaemia with high C-peptide and insulin levels. It took several days and multiple investigations to establish the exact cause of her persistent hypoglycaemia before it was concluded to be secondary to gliclazide overdose in a suicide attempt by the young girl. She made a complete recovery in a week with no apparent lasting neurological or renal impairment.<\/jats:p>","DOI":"10.1136\/bcr-2017-220044","type":"journal-article","created":{"date-parts":[[2017,8,28]],"date-time":"2017-08-28T11:15:18Z","timestamp":1503918918000},"page":"bcr-2017-220044","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["Dilemma of diagnosing sulphonylurea overdose in children: deliberations and considerations before reaching a diagnosis"],"prefix":"10.1136","volume":"2017","author":[{"ORCID":"https:\/\/orcid.org\/0000-0001-9624-3012","authenticated-orcid":false,"given":"Jaya Sujatha","family":"Gopal-Kothandapani","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Katherine P","family":"Wright","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Sivagamy","family":"Sithambaram","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Anuja","family":"Natarajan","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2017,8,28]]},"reference":[{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.1","doi-asserted-by":"crossref","first-page":"80","DOI":"10.1080\/22201009.2008.10872177","article-title":"The mechanism of action of oral antidiabetic drugs: A review of recent literature","volume":"13","author":"B\u00f6senberg","year":"2008","journal-title":"Journal of Endocrinology, Metabolism and Diabetes of South Africa"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.2","doi-asserted-by":"crossref","first-page":"795","DOI":"10.3109\/15563650.2012.734626","article-title":"Octreotide for the treatment of sulfonylurea poisoning","volume":"50","author":"Glatstein","year":"2012","journal-title":"Clin Toxicol"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.3","doi-asserted-by":"publisher","DOI":"10.1111\/j.1464-5491.2008.02634.x"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.4","doi-asserted-by":"crossref","first-page":"1182","DOI":"10.1111\/j.1464-5491.2009.02851.x","article-title":"Severe neuroglycopaenia secondary to severe hypoglycaemia from serendipitous overdose of gliclazide without adrenergic or autonomic response","volume":"26","author":"Ling","year":"2009","journal-title":"Diabet Med"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.5","doi-asserted-by":"publisher","DOI":"10.1016\/0197-0070(91)90084-Y"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.6","doi-asserted-by":"crossref","first-page":"533","DOI":"10.3109\/08860229809045142","article-title":"Acute renal failure after massive ingestion of gliclazide in a suicide attempt","volume":"20","author":"Barracca","year":"1998","journal-title":"Ren Fail"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.7","doi-asserted-by":"crossref","first-page":"1157-9","DOI":"10.1515\/jpem-2001-0814","article-title":"Gliclazide-induced hepatitis, hemiplegia and dysphasia in a suicide attempt","volume":"14","author":"Caksen","year":"2001","journal-title":"J Pediatr Endocrinol Metab"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.8","doi-asserted-by":"crossref","first-page":"84","DOI":"10.5694\/j.1326-5377.2004.tb05806.x","article-title":"Long-acting sulfonylureas -- long-acting hypoglycaemia","volume":"180","author":"Veitch","year":"2004","journal-title":"Med J Aust"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.9","doi-asserted-by":"publisher","DOI":"10.1067\/mem.2000.108183"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.10","doi-asserted-by":"crossref","first-page":"1409","DOI":"10.1007\/s00431-010-1219-2","article-title":"Unwitnessed sulphonylurea poisoning in a healthy toddler","volume":"169","author":"Loo","year":"2010","journal-title":"Eur J Pediatr"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.11","unstructured":"Rise in children hospitalised for self-harm as thousands contact Childline [Internet]. NSPCC 2017. https:\/\/www.nspcc.org.uk\/fighting-for-childhood\/news-opinion\/rise-children-hospitalised-self-harm-thousands-contact-childline\/"},{"key":"2025042712342534000_2017.aug26_1.bcr-2017-220044.12","doi-asserted-by":"publisher","DOI":"10.1186\/1753-2000-6-10"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-220044","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T19:34:37Z","timestamp":1745782477000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-220044"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2017,8,28]]},"references-count":12,"alternative-id":["10.1136\/bcr-2017-220044"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-220044","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2017,8,28]]}}}